Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 26, 2006, 10:04 PM HST for Kalawao County, Hawaii. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 10:04 PM HST (08:04 UTC)
- Expired
- Mar 28, 2006, 3:39 AM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 270804 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1004 PM HST SUN MAR 26 2006 ...STRONG WINDS AFFECTING THE SUMMITS OF HALEAKALA ON MAUI THROUGH MONDAY... .OVERVIEW...SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT THE HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN HOURS AND IS EXPECTED TO PERSIST INTO MONDAY. HIZ022-272015- /O.NEW.PHFO.WI.Y.0012.060327T0804Z-060328T0400Z/ HALEAKALA SUMMIT- 1004 PM HST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT THE HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN HOURS AND IS EXPECTED TO PERSIST INTO MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAU
2 follow-up statements
000 WWHW70 PHFO 280137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST MON MAR 27 2006 ...STRONG WINDS AFFECTING THE SUMMITS OF HALEAKALA ON MAUI THROUGH TONIGHT... .OVERVIEW...SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT THE HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN HOURS AND EXPECTED TO PERSIST THROUGH TONIGHT. HIZ022-281345- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-060328T1600Z/ HALEAKALA SUMMIT- 337 PM HST MON MAR 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT THE HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN HOURS AND ARE EXPECTED TO PERSIST THROUGH TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWHW70 PHFO 281339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST TUE MAR 28 2006 ...THE WIND ADVISORY FOR HALEAKALA SUMMIT HAS BEEN CANCELLED... STRONG WINDS ACROSS HALEAKALA SUMMIT HAVE WEAKENED THIS MORNING. HIZ022-281445- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-060328T1600Z/ HALEAKALA SUMMIT- 339 AM HST TUE MAR 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 26, 8:30 PM HST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 26, 8:30 PM HST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN MAR 26 2006 .SYNOPSIS... THE WET WEATHER WILL PERSIST THROUGH THE FINAL WEEK OF MARCH AS TROUGHINESS IN THE UPPER LEVELS OF THE ATMOSPHERE CONTINUES TO LINGER AROUND THE HAWAIIAN ISLANDS. && .DISCUSSION... A DEEP NORTH TO SOUTH UPPER LEVEL TROUGH NEAR 168W HAS BEEN AND IS CONTINUING TO GENERATE MASSIVE AMOUNT OF MULTILAYERED CLOUDS OVER AND SOUTH OF THE MAIN HAWAIIAN ISLANDS. PERSISTENT RAIN ACCOMPANYING THESE CLOUDS REMAINED FOCUSED ON KAUAI AND OAHU WITH MODERATE TO HEAVY INTENSITIES AT TIMES...WHILE THE REST OF THE STATE IS EXPERIENCING MOSTLY LIGHT RAIN. INCLUDED WITHIN THIS MESS ARE SOME ISOLATED THUNDERSTORMS. AT LEAST THE GFS MODEL KEEPS THE PERSISTENT RAIN IN FOR THE STATE TONIGHT THROUGH MONDAY BEFORE EASING OFF EITHER LATE MONDAY OR MONDAY NIGHT. THE NEXT BATCH OF HEAVY WEATHER IS SLATED FOR WEDNESDAY OR AS EARLY AS TUESDAY NIGHT AS ANOTHER VIGOROUS UPPER LEVEL TROUGH SWINGS DOWN AND THROUGH THE ISLANDS FROM THE NORTHWEST. IT WILL DRAG THE HEAVY PRECIP FROM KAUAI TO THE BIG ISLAND WEDNESDAY NIGHT INTO THURSDAY WHERE IT WILL RAIN ITSELF OUT FRIDAY. DRIER CONDITIONS ARE SUGGESTED FOR THE WEEKEND BUT COULD BE PREMATURE AT THIS TIME. THE LOW LEVEL WIND FLOW...CURRENTLY OUT OF THE EAST AND SOUTHEAST...IS EXPECTED TO CHANGE TO LIGHT TRADES SATURDAY...THE FIRST DAY OF APRIL. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR MAUNA KEA AN MAUNA LOA. FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR ALL ISLANDS. LAU
In the hours before
Local storm report, Mar 26, 6:52 PM HST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
652 PM HST SUN MAR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM MARINE TSTM WIND 1 W CAPTAIN COOK 19.50N 155.94W
03/24/2006 E60 MPH HAWAII HI PUBLIC
MARINER REPORTED FAST-MOVING THUNDERSTORM WITH DIME SIZE
HAIL AND WINDS OF 50 KNOTS
&&
RBALLARDThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:43 PM HST | Special Marine Warning | HFO | 49 min | |
| Mar 26, 7:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 26, 9:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 26, 9:25 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 4:37 AM HST | Winter Weather Advisory | HFO | Hawaii | 23 hr |
| Mar 27, 4:53 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 27, 7:41 AM HST | Special Marine Warning | HFO | 64 min | |
| Mar 27, 7:44 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 27, 8:37 AM HST | Special Marine Warning | HFO | 53 min | |
| Mar 27, 9:09 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 53 min |
| Mar 27, 9:28 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 27, 9:32 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 9:39 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 51 min |
| Mar 27, 9:45 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 10:25 AM HST | Special Marine Warning | HFO | 81 min | |
| Mar 27, 10:29 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 12:00 PM HST | Special Marine Warning | HFO | 90 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.